← All CPAN Flashcard Decks

Emergency Response Procedures Flashcards

7 cards from real CPAN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Emergency Response Procedures flashcards as text
  1. A PACU patient develops sudden onset of stridor and progressive hoarseness 20 minutes post-extubation. What is the most likely cause?

    Answer: Subglottic edema

    Post-extubation subglottic edema (croup) presents with stridor and hoarseness and is caused by mucosal irritation from the endotracheal tube.

  2. During phase I PACU recovery, a patient's SpO2 drops to 84% despite 10 L/min O2 via non-rebreather mask. Which intervention has the highest priority?

    Answer: Perform bag-mask ventilation

    Bag-mask ventilation directly addresses inadequate oxygenation and ventilation when supplemental O2 alone is insufficient.

  3. A patient in the PACU is exhibiting masseter muscle rigidity, rising end-tidal CO2, and a temperature of 39.8°C (103.6°F). Which drug should be administered immediately?

    Answer: Dantrolene 2.5 mg/kg IV

    Dantrolene sodium is the specific antidote for malignant hyperthermia and must be given immediately upon clinical recognition.

  4. A post-cardiac surgery patient in the PACU has a blood pressure of 60/40 mmHg, distended neck veins, and muffled heart sounds. What is the most likely emergency?

    Answer: Cardiac tamponade

    Beck's triad (hypotension, distended neck veins, muffled heart sounds) is the classic presentation of cardiac tamponade.

  5. When managing a PACU patient in pulseless ventricular tachycardia, what is the correct energy setting for the first biphasic defibrillation attempt?

    Answer: 120–200 J

    Current AHA guidelines recommend 120–200 J for the first biphasic defibrillation shock for pulseless VT/VF.

  6. A PACU nurse notices a patient's surgical drain output has increased from 30 mL/hr to 200 mL/hr of bright red blood over 15 minutes. Which intervention is the priority?

    Answer: Notify the surgeon immediately

    Sudden significant increase in bright red drainage indicates surgical hemorrhage requiring immediate surgeon notification for potential return to the OR.

  7. A patient exhibits agitation, diaphoresis, hypertension, and muscle twitching 2 hours after receiving meperidine and a serotonergic antidepressant. Which condition should the nurse suspect?

    Answer: Serotonin syndrome

    Serotonin syndrome results from excess serotonergic activity and is precipitated by combining opioids like meperidine with serotonergic drugs.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. abpanc.org — Renewal, score validity, exam format, passing score, retake policy, time limit, fees, test dates, eligibility, test delivery · verified Oct 2026